Doctor insights on:
Nasal Spray Symptoms
I've recently started using sinex nasal spray. Symptoms horribly worsen once it's done. Please help!?
Dr. needs to examine: Oxymetazoline, the active ingredient in sinex and other nasal decongestants or eye drops, may cause dependence after a few days. Dependence means the sinex benefit lasts fewer and fewer hours, and there is a rebound effect where the nose gets more runny or more stuffy right after the medicine wears off. With eye drops, the eyes get more reddened or more watery right after the medicine wears off. ...Read moreSee 1 more doctor answer
Several weeks: The abuse of over the counter nasal sprays results in rebound secondary to constricting the blood vessels and eventually overuse results in dilating those same blood vessels. This then leads to nasal obstruction secondary to swelling of the membrane. Recovery depends on the duration of time you have abused the spray. Topical or systemic steroids may help after stopping the spray. ...Read more
Can allergic rhinitis cause vertigo symptoms,fuzzy/static feeling in head and ears? Dr gave RX steroid nasal spray for symptoms and Dramamine.
Congestion: Sinus congestion can cause all sorts of problems, , so if you have congestion along with ear fullness, dizziness, etc it is likely that the congestion is contributing. Also, the tubes that drain your ears could also be blocked, causing your ears to get congested. Good luck! ...Read moreSee 1 more doctor answer
I just had a bad cold and I think a sinus infection I treated with nasal spray.All symptoms went away But now my cheek bone and upper teeth throbbing?
Unlikely: "alarm clock headache" that may last from weeks to months that typify cluster headaches, would be an uncommon side effect of nasal decongestant use. What have you been noticing from your use of the nasal decongestant spray? How long have you been using the spray for. I have my patients only use such sprays a maximum of 5 days to prevent issues with worsening nasal congestion, etc. ...Read more
Been prescribed steroid nasal spray for post nasal drip. Symptoms are very uncomfortable is there something different I can do? How important is it?
Yes: There are many nasal sprays that could be helpful. Saline sprays may help flush the nose out and let the cilia of the nasal lining work more effectively. Topical nasal steroids sprays have been shown to be some of the most effective nasal allergy medicines to treat chronic sinusitis and improve nasal congestion and drainage. There are topical antihistamine proven effective as well. ...Read moreSee 1 more doctor answer
Hi, happy Christmas! My son's class had the flu nasal spray a couple of weeks ago, except for my son. He developed mild flu-like symptoms. Now I have full blown flu. Is this coincidence or could it be due to the class nasal spray?
Vaccines help: It's possible that because your son (and you) were not immunized, you contracted influenza. However, without confirmation of this diagnosis, it would just be conjecture. Many health authorities recommend immunization against the flu because it can actually be severe and cause hospitalization and/or death. Good to talk to an ID doc or someone who 'knows' the flu to get the best perspective on this. ...Read more
Possibly: Asthma that is allergy triggered can be positively affected by fluticasone. Of course, avoidance of the "trigger" (if possible) is even better. Air conditioning (HEPA filters) dust mite proof covers on bedding. removal of carpeting- especially if cats and dogs were involved could all help Good luck ...Read moreSee 1 more doctor answer